On a theorem of Mestre and Schoof
Journal de Théorie des Nombres de Bordeaux, Tome 22 (2010) no. 2, pp. 353-358.

Un théorème bien connu de Mestre et Schoof implique que la cardinalité d’une courbe elliptique E définie sur un corps premier 𝔽 q peut être déterminée de manière univoque en calculant les ordres de quelques points sur E et sur sa tordue quadratique, à condition que q>229. Nous étendons ce résultat à tous les corps finis avec q>49, et tous les corps premiers avec q>29.

A well known theorem of Mestre and Schoof implies that the order of an elliptic curve E over a prime field 𝔽 q can be uniquely determined by computing the orders of a few points on E and its quadratic twist, provided that q>229. We extend this result to all finite fields with q>49, and all prime fields with q>29.

Reçu le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.719
@article{JTNB_2010__22_2_353_0,
     author = {John E. Cremona and Andrew V. Sutherland},
     title = {On a theorem of {Mestre} and {Schoof}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {353--358},
     publisher = {Universit\'e Bordeaux 1},
     volume = {22},
     number = {2},
     year = {2010},
     doi = {10.5802/jtnb.719},
     mrnumber = {2769066},
     zbl = {1223.11072},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.719/}
}
John E. Cremona; Andrew V. Sutherland. On a theorem of Mestre and Schoof. Journal de Théorie des Nombres de Bordeaux, Tome 22 (2010) no. 2, pp. 353-358. doi : 10.5802/jtnb.719. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.719/

[1] René Schoof, Counting points on elliptic curves over finite fields. Journal de Théorie des Nombres de Bordeaux 7 (1995), 219–254. | Numdam | MR 1413578 | Zbl 0852.11073

[2] Andrew V. Sutherland, Order computations in generic groups. PhD thesis, M.I.T., 2007, available at . | MR 2717420

[3] Lawrence C. Washington, Elliptic curves: Number theory and cryptography, 2nd ed. CRC Press, 2008. | MR 2404461 | Zbl 1200.11043